Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 29, NWS Lake Charles, LA

October 22, 20094 parishes in Louisiana; Jefferson County, Newton County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Oct 22, 2009, 9:51 AM CDT for 4 parishes in Louisiana; Jefferson County, Newton County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 22, 2009, 9:51 AM CDT (14:51 UTC)
Expired
Oct 22, 2009, 12:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 10:40 AM CDTFLASH FLOODLake Charles, LASTORM SPOTTER REPORTS FLOODING ALONG GRANGER AND RYAN STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 221451
FFWLCH
LAC011-019-023-115-TXC245-351-361-221745-
/O.NEW.KLCH.FF.W.0029.091022T1451Z-091022T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SABINE PASS...
  NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...TOLEDO BEND DAM...DEWEYVILLE...BON
  WEIR...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WEST ORANGE...ORANGE...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SUGARTOWN...SINGER...RAGLEY...
  MERRYVILLE...FIELDS...DRY CREEK...DE RIDDER...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WESTLAKE...VINTON...SULPHUR...
  STARKS...MOSS BLUFF...LAKE CHARLES...IOWA...DE QUINCY...
  CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SABINE NATIONAL WILDLIFE...
  ROCKEFELLER WILDLIFE RANGE...LACASSINE NATIONAL WILDLIFE REFUGE...
  KLONDIKE...JOHNSON BAYOU...GRAND LAKE...GRAND CHENIER...CAMERON...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...PITKIN...
  LEESVILLE...FORT POLK...ANACOCO...

* UNTIL 1245 PM CDT

* AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING POTENTIAL FROM THUNDERSTORMS ALONG A LINE FROM 19
  MILES SOUTHWEST OF TOLEDO BEND DAM TO 9 MILES NORTH OF SABINE PASS
  TO SABINE PASS...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF
  BURKEVILLE TO PORT ARTHUR TO SABINE PASS...MOVING NORTHEAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  BEACH...HACKBERRY...CARLYSS...NEW LLANO...LONGVILLE AND GILLIS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3136 9298 3126 9282 3088 9282 3087 9297
      3061 9297 3060 9313 3039 9313 3038 9302
      3016 9299 3015 9288 3005 9298 3004 9261
      2959 9261 2979 9321 2975 9373 2968 9393
      2996 9376 3021 9379 3115 9362 3137 9338

$$

DR
1 follow-up statement
000 
WGUS74 KLCH 221623
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT THU OCT 22 2009

LAC011-019-023-115-TXC245-351-361-221745-
/O.CON.KLCH.FF.W.0029.000000T0000Z-091022T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-BEAUREGARD LA-CAMERON LA-CALCASIEU LA-NEWTON TX-
JEFFERSON TX-ORANGE TX-
1123 AM CDT THU OCT 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
EASTERN ORANGE...JEFFERSON AND EASTERN NEWTON COUNTIES...AND
CALCASIEU...CAMERON...BEAUREGARD AND VERNON PARISHES...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAINS. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM SLAGLE TO HOLLY BEACH...OR ALONG 
A LINE EXTENDING FROM SLAGLE TO 8 MILES SOUTHEAST OF SABINE NATIONAL 
WILDLIFE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARLYSS...SULPHUR...LONGVILLE...RAGLEY...CAMERON...WESTLAKE...
GILLIS...GRAND LAKE...MOSS BLUFF...LAKE CHARLES...SUGARTOWN...DRY
CREEK...PITKIN...GRAND CHENIER...IOWA...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE AND KLONDIKE

RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS BEEN ESTIMATED BY RADAR ACROSS 
WESTERN BEAUREGARD...CALCASIEU AND VERNON PARISHES OVER THE PAST 
TWO HOURS. THIS LINE OF THUNDERSTORMS ARE MOVING INTO THE LAKE 
CHARLES AREA...AND AN INCREASE IN THE LIKELIHOOD OF URBAN FLOODING 
IN SULPHUR...WEST LAKE AND LAKE CHARLES WILL BE HIGH OVER THE NEXT 
HOUR OR THROUGH 1230 PM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE 
INCHES CAN BE EXPECTED IN A SHORT PERIOD OF TIME ACROSS LAKE 
CHARLES...SULPHUR AND WEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3011 9445 3016 9411 2997 9385 2975 9389
      2996 9376 3115 9362 3137 9338 3136 9298
      3126 9282 3088 9282 3087 9297 3061 9297
      3039 9313 3015 9288 3005 9298 3004 9261
      2959 9261 2979 9321 2956 9436

$$

BRAZZELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 6:32 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 22, 6:32 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 AM CDT THU OCT 22 2009

.AVIATION...
FOR THE 22/12Z TAF ISSUANCE...
NUMEROUS SHOWERS ARE FILLING IN ACROSS SOUTHEAST TEXAS AS LOW
LEVEL SOUTHERLY WINDS AND SOUTHWEST FLOW ALOFT BRINGING IN
ABUNDANT GULF AND EAST PACIFIC MOISTURE. MEANWHILE...STRONG UPPER
LEVEL DISTURBANCE WILL HELP ENHANCE ACTIVITY DURING THE MORNING
INTO EARLY AFTERNOON HOURS...WHILE RAIN CHANCES DO NOT END UNTIL
SURFACE COLD FRONT MOVES ACROSS SOUTHEAST TEXAS DURING THE LATE
AFTERNOON AND CENTRAL AND SOUTHWEST LOUISIANA DURING THE EARLY
EVENING HOURS.

WILL GO WITH PREVAILING SHOWERS WITH TS IN THE VICINITY FOR KBPT
TO START THE TAF FORECAST...WITH THESE CONDITIONS ARRIVING AT KLCH
BY 22/14Z...KAEX BY 22/15Z AND KLFT/KARA BY 22/16Z. MVFR CEILINGS
WITH MVFR/IFR VISIBILITIES POSSIBLE AS THIS ACTIVITY MOVES ACROSS.

RUA

&&

.PREV DISCUSSION... /ISSUED 621 AM CDT THU OCT 22 2009/

UPDATE...
UPDATED GRIDS...ZONES AND COASTAL WATERS FORECAST FOR TORNADO
WATCH 771 IN EFFECT UNTIL 1 PM THIS AFTERNOON. CONVECTION
CONTINUES TO INCREASE OVER OUR WRN ZONES THIS MORNING. VWP
PROFILES REMAIN INDICATIVE OF DECENT LOW LEVEL SHEAR AND THE
POTENTIAL FOR ROTATING STORMS AS WELL AS A FEW TORNADOES OR
WATERSPOUTS THIS MORNING.

PREV DISCUSSION... /ISSUED 447 AM CDT THU OCT 22 2009/

.HEAVY RAINFALL EVENT SHAPING UP FOR TODAY...

SYNOPSIS...
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS THIS MORNING SHOWS
LARGE UPPER LOW CENTERED OVER WRN KS. AHEAD OF THIS LOW...A BROAD
SWATH OF DIVERGENT SOUTHWESTERLY FLOW COVERED THE SRN PLAINS INTO
THE LOWER MS VALLEY. DEEP MOISTURE WAS SPREADING TOWARD THE NRN
PLAINS AND MID MS VALLEY.

AT THE SFC...LOW PRESSURE WAS CENTERED OVER SRN KS NR ICT...WITH
THE COLD FRONT EXTENDING SOUTH TOWARD OKC AND DFW EXTENDING SW
ALONG ROUGHLY THE I-35 CORRIDOR. AREA RADAR MOSAIC INDICATED A
BROAD AREA OF MODERATE RAIN ACRS MUCH OF TX INTO OK AND ARK...WITH
SCT SHOWERS AND ISOLATED THUNDERSTORMS TOWARD LA.

DISCUSSION...
THE UPPER LOW WILL CONTINUE TO MOVE OVER THE CNTRL PLAINS
TODAY...GRADUALLY OPENING INTO A TROUGH FRIDAY AS IT MOVES TOWARD
THE GREAT LAKES. BOTH THE NAM AND GFS DEPICT SFC LOW PRESSURE
DEVELOPING ALONG THE TX COAST THIS AM...WHICH WILL TREK NE TOWARD
THE LAKES AREA OF TX BY EARLY AFTN THEN NE LA BY EARLY EVENING.
AHEAD OF THIS FEATURE...STRONG SOUTHERLY WINDS WILL CONTINUE TO
BRING WARM MOIST AIR OVER THE AREA WITH SFC DEWPOINTS INTO THE
LOWER 70S. SPC NOW INDICATING A SLIGHT RISK FOR SEVERE WEATHER
OVER THE AREA TODAY AS THIS SFC LOW PROVIDES A FOCUS FOR STORM
DEVELOPMENT. STRONG LOW LEVEL SHEAR WITH SREH HELICITIES BETWEEN
200 AND 300 M2/S2 WILL CONTRIBUTE TO THE POTENTIAL FOR SOME
ROTATING STORMS AND A FEW COULD BECOME STRONG TO SEVERE DESPITE
WEAK MID LEVEL LAPSE RATES AND MODEST INSTABILITY. WILL ADDRESS
THE POTENTIAL FOR SEVERE WEATHER FURTHER IN THE HWO.

OVERALL...THIS EVENT IS EXPECTED TO BE MORE OF A HEAVY RAINFALL
EVENT. ABUNDANT MOISTURE IS IN PLACE WITH PWS BETWEEN 2.0-2.2
INCHES...ALONG WITH THE REMNANTS OF RICK BEING ENTRAINED INTO THE
MEAN SWRLY FLOW. AS THE SYSTEM MOVES EAST...FAVORABLE JET DYNAMICS
WILL ENHANCE UPPER DIFFLUENCE AND LARGE SCALE LIFT...HELPING TO
SUPPORT WIDESPREAD MODERATE TO HEAVY RAINFALL. AREA TOTALS OF
AROUND 2 INCHES ARE EXPECTED TODAY...WITH ISOLATED AMOUNTS OF UP TO
5 INCHES POSSIBLE IN SOME LOCATIONS. AT THIS TIME...HAVE HELD OFF
ON ISSUING AN FFA AS AREA HAS HAD NEARLY A WEEK TO DRY OUT SINCE
THE LAST EVENT AND ANY FLOODING IS EXPECTED TO BE LOCALIZED IN
NATURE. FURTHERMORE...MOST AREA RIVERS ARE NEAR BASE FLOW AND
SHOULD BE CAPABLE OF HANDLING THE RUNOFF.

EXPECT ALL OF THIS MESS TO COME TO AN END ONCE THE FRONT CROSSES
THE AREA THIS EVENING INTO TONIGHT...AND IT SHOULD BE WELL EAST OF
THE AREA BY FRIDAY MORNING. BEHIND THE FRONT...NORTHERLY WINDS
WILL BEGIN TO USHER IN DRIER COOLER AIR WITH A PLEASANT WEEKEND ON
TAP. A SLT CHC FOR RAIN RETURNS ON MONDAY AS A DISTURBANCE PASSES
THE AREA...WITH A STRONGER FRONT EXPECTED TOWARD THE LATTER PART
OF NEXT WEEK.

MARINE...
MODERATE TO STRONG SOUTHEASTERLY WINDS AND INCREASING SEAS AND
WILL CONTINUE TODAY AS A COLD FRONT MOVES TOWARD THE NORTHWEST GULF.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE OFFSHORE.
THE STRONG COLD FRONT WILL CROSS THE GULF WATERS ON TONIGHT...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. IN THE WAKE OF THE
FRONT...STRONG NORTHWESTERLY WINDS AND ROUGH SEAS ARE EXPECTED TO
DEVELOP FRIDAY INTO SATURDAY AND THE SMALL CRAFT ADVISORY WILL
LIKELY NEED TO BE EXTENDED. WINDS SHOULD BEGIN TO DIMINISH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  60  70  51  74 / 100  40  10   0   0
KBPT  78  58  69  49  73 / 100  20  10   0   0
KAEX  77  56  66  44  72 / 100  50  10   0   0
KLFT  80  62  70  51  72 / 100  60  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM CAMERON,
     LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 22, 5:15 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT THU OCT 22 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-231015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN AND A FEW THUNDERSTORMS WILL OCCUR TODAY AS A
STRONG STORM SYSTEM MOVES OVER THE AREA. THERE IS THE POTENTIAL
FOR SOME ROTATING STORMS TO DEVELOP AND A FEW COULD BECOME STRONG
TO SEVERE. THE PRIMARY SEVERE THREATS FROM ANY STORMS THAT DEVELOP
WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO.

OF GREATER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL TODAY.
GULF MOISTURE WILL COMBINE WITH MOISTURE FROM THE REMNANTS OF
TROPICAL STORM RICK ALLOWING FOR WIDESPREAD RAINFALL TOTALS OF
AROUND TWO INCHES WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE
IN SOME LOCATIONS. THIS WILL LIKELY RESULT IN MINOR FLOODING OF
URBAN AND LOW LYING AREAS. WIDESPREAD FLOODING IS NOT EXPECTED
HOWEVER.

MOST OF THE FLOOD AND SEVERE WEATHER THREAT WILL BE CONFINED TO
AREAS NORTH OF INTERSTATE 10.

THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST THIS EVENING
AS A COLD FRONT MOVES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT CHANCE FOR RAIN WILL BE MONDAY AS A WEAK DISTURBANCE
MOVES OVER THE AREA...OTHERWISE...MOSTLY DRY WEATHER IS EXPECTED
THROUGH THE PERIOD.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS THIS TIME.

24

In the hours before

Special weather statement, Oct 22, 5:30 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU OCT 22 2009

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-222100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
530 AM CDT THU OCT 22 2009

...HEAVY RAIN EVENT SETTING UP FOR TODAY...

STRONG SOUTHERLY WINDS WILL CONTINUE TO DRAW UP GULF MOISTURE
TODAY AHEAD OF A COLD FRONT. IN ADDITION...PACIFIC MOISTURE AND
DISTURBANCES ROTATING OFF OF THE REMNANTS OF TROPICAL STORM RICK
WILL BE MOVING OVER THE AREA. RAIN WITH A FEW THUNDERSTORMS WILL
INCREASE FROM WEST TO EAST DURING THE MORNING...WITH MODERATE TO
HEAVY RAIN EXPECTED AREAWIDE BY AFTERNOON. AREA AMOUNTS ARE
EXPECTED TO BE NEAR 2 INCHES WITH ISOLATED HIGHER AMOUNTS OF UP TO
5 INCHES. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING
OF URBAN AND LOW LYING AREAS IS POSSIBLE.

IN ADDITION...A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON. THE PRIMARY THREATS OF ANY SEVERE WEATHER
WILL BE DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO OR TWO.

THIS STORM SYSTEM WILL MOVE EAST OF THE AREA LATE TONIGHT WITH
DRIER COOLER WEATHER EXPECTED FRIDAY AND CONTINUING THROUGH THE
WEEKEND.

24
Local storm report, Oct 22, 9:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
10/22/2009                   JEFFERSON          TX   BROADCAST MEDIA

            KBMT REPORTS 3 CARS FLOODED UP TO THE WINDOWS OF CAR
            DOORS ON EAST TEX FREEWAY AND LUCAS ST.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:57 AM CDTSpecial Marine WarningLCH2 hr
Oct 22, 10:04 AM CDTTornado WarningLCHCameron26 min
Oct 22, 10:11 AM CDTTornado WarningLCHCameron34 min
Oct 22, 10:25 AM CDTRiver Flood WarningLCHRapides11 hr
Oct 22, 10:25 AM CDTRiver Flood WarningLCHCalcasieu30 hr
Oct 22, 10:27 AM CDTTornado WarningLCHBeauregard, Calcasieu48 min
Oct 22, 10:48 AM CDTTornado WarningLCHCameron27 min
Oct 22, 10:53 AM CDTTornado WarningLCHCalcasieu, Jefferson Davis37 min
Oct 22, 11:00 AM CDTTornado WarningLCHCameron45 min
Oct 22, 11:09 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis35 min
Oct 22, 11:27 AM CDTSpecial Marine WarningLCH93 min
Oct 22, 11:45 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion45 min
Oct 22, 12:12 PM CDTFlash Flood WarningLCHCameron3 hr
Oct 22, 12:29 PM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis61 min
Oct 22, 12:39 PM CDTSpecial Marine WarningLCH66 min
Oct 22, 12:51 PM CDTSevere Thunderstorm WarningLCHCameron, Vermilion54 min
Oct 22, 1:07 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis3 hr
Oct 22, 1:09 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Evangeline, Jefferson Davis, Lafayette, Saint Landry66 min
Oct 22, 1:13 PM CDTTornado WarningLCHAllen, Evangeline, Rapides32 min
Oct 22, 1:27 PM CDTSevere Thunderstorm WarningLCHRapides48 min
Oct 22, 1:33 PM CDTSpecial Marine WarningLCH117 min
Oct 22, 1:37 PM CDTTornado WarningLCHRapides23 min
Oct 22, 1:56 PM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more64 min
Oct 22, 2:11 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more64 min
Oct 22, 2:22 PM CDTAreal Flood AdvisoryLCHAvoyelles, Evangeline, Rapides3 hr
Oct 22, 2:33 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Lafayette, Saint Landry, Saint Martin, Vermilion3 hr
Oct 22, 2:50 PM CDTFlash Flood WarningLCHRapides3 hr
Oct 22, 2:57 PM CDTRiver Flood WarningLCHCalcasieu7 hr
Oct 22, 3:33 PM CDTRiver Flood WarningLCHLafayette, Vermilion25 hr
Oct 22, 3:36 PM CDTSpecial Marine WarningLCH114 min
Oct 22, 4:04 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary41 min
Oct 22, 8:56 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr
Oct 22, 9:03 AM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Orange, Tyler3 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.